EconPapers    
Economics at your fingertips  
 

Large claims approximations for risk processes in a Markovian environment

Søren Asmussen, Lotte Fløe Henriksen and Claudia Klüppelberg

Stochastic Processes and their Applications, 1994, vol. 54, issue 1, 29-43

Abstract: Let [psi]i(u) be the probability of ruin for a risk process which has initial reserve u and evolves in a finite Markovian environment E with initial state i. Then the arrival intensity is [beta]j and the claim size distribution is Bj when the environment is in state j[set membership, variant]E. Assuming that there is a subset of E for which the Bj satisfy, as x --> [infinity] that 1 - Bj(x) [approximate] bj(1 - H(x)); i.e. (1 - Bj(x))/(1 - H(x))-->bj [set membership, variant] (0, [infinity]), for some probability distribution H whose tail is subexponential density, and 1 - Bj(x) = o(1 - H(x)) for the remaining Bj, it is shown that for some explicit constant ci. By time-reversion, similar results hold for the tail of the waiting time in a Markov-modulated M/G/1 queue whenever the service times satisfy similar conditions.

Keywords: Risk; process; Markov; process; Asymptotic; ruin; probability; Non-cramer; case; Subexponential; distributions (search for similar items in EconPapers)
Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0304-4149(93)00003-X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:54:y:1994:i:1:p:29-43

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:54:y:1994:i:1:p:29-43